MAUDE Adverse Event Report: RESPIRONICS, INC. INNOSPIRE ELEGANCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS, INC. INNOSPIRE ELEGANCE; COMPRESSOR, AIR, PORTABLE
Model Number 1095059
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information that the bottom of an innospire elegance nebulizer melted.There was no report of patient harm or injury.The manufacturer received the device for evaluation and confirmed the initial complaint of the bottom of the nebulizer melted.The device did not have any power when plugged in to the ac outlet.The technician verified there was thermal warping, heat discoloration, and heavy friction damage to the bottom enclosure from the pump fan rubbing and creating a 2cm void.The thermal fuse burned on the motor, then the inline fuse opened as designed, preventing an electrical thermal event.The technician was unable to duplicate the failure of the nebulizer due to the device not having any power.This appears to possibly be caused by a motor misalignment issue which caused the fan to rub against the bottom enclosure creating heavy friction and motor-pump destabilization which led to the thermal event.This product is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for both children and adults.This is not a life support device.The user is warned in the labeling to have a back-up device for respiratory delivery if this device is not operable.This report will be filed as an initial-final report.If any additional information is received, an additional report will be filed.The manufacturer concludes no further action is needed at this time.

Brand Name
INNOSPIRE ELEGANCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15282745
Report Number2518422-2022-75455
Device Sequence Number7166392
Product Code BTI
UDI-Device Identifier00383730001616
UDI-Public00383730001616
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1095059
Device Catalogue Number1095059
Device Lot Number210109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown